New Jersey, 2020

Damaging Wind in New Jersey, April 9, 2020

April 9, 2020 · NWS OKX · 1 event in 1 county or zone

Low pressure tracked north of the coastal waters dragging a cold front through Northeastern New Jersey.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Low pressure tracked north of the coastal waters dragging a cold front through Northeastern New Jersey.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Apr 9, 10:37 AM EST, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 9, 10:37 AM EST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service New York NY
1137 AM EDT Thu Apr 9 2020

.SYNOPSIS...
Intensifying low pressure moving across upstate New York will
send a strong cold front through the region today. High pressure
will build from the west Friday through Saturday night, then
move offshore on Sunday. A complex low pressure system will
approach Sunday night and move across on Monday. A cold front
will move across on Tuesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Forecast is mainly on track. Showers with embedded
thunderstorms continue to track northeast over the area
associated with a warm front moving toward the area from the
southwest today. Moderate to briefly heavy rain will occur with
these showers and thunderstorms.

A closed low pressure over the northern Great Lakes will deepen as
it approaches the region today. A secondary low will then develop
and rapidly deepen as it moves into Maine. Showers develop in
multiple rounds, the first associated with a warm front late
this morning followed by a line of showers and embedded
thunderstorms with the aforementioned cold front this afternoon.

Strong dynamics aloft combined with the rapidly deepening surface
low will result in an environment favorable for severe weather. SPC
has upgraded to a Slight Risk for portions of the area. With
strong large-scale ascent, thunderstorms should develop and
quickly move in a line eastward. With strong winds in the low
and mid levels, any thunderstorm will be able to produce
damaging wind gusts and heavy downpours. A limiting factor
closer to the coast would the lack of surface based instability
mainly due to the marine influence and morning cloudiness. The
line will continue to weaken as it moves eastward across Long
Island.

The front will sweep quickly across the area this afternoon with a
tight pressure gradient setting up over the region in its wake. Cold
advection will result in deep mixing with BUFKIT profiles suggesting
wind gusts in the 35-45 mph range. Therefore have expanded the wind
advisory to cover the entire area.

High temperatures will be in the upper 50s to lower 60s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Winds will temporarily come down this evening before strong cold
advection arrives overnight bringing a secondary surge in winds by
Friday morning. It will be a chilly night as the region remains in
cyclonic flow with a broad upper trough will be over the northeast.
Lows will drop into the 30s for most of the area and closer to 40 in
and around NYC.

On the back side of the low that is slowly moving into the Canadian
Maritimes, another vort max will move through Friday morning. This
could kick off a few rain or snow showers into the afternoon.

The biggest concern on Friday will be the winds that develop as the
pressure gradient tightens up. Strong westerly winds will gust 40-45
mph with sustained winds 25-30 mph. A wind advisory will likely be
needed.

Temperatures will remain chilly on Friday in the upper 40s to lower
50s. Temperatures by Saturday morning will once again be in the  30s.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
There will be an active upper level jet stream south of the
region Friday night into Saturday that will eventually move
northward back into the region Sunday into Sunday night. Early
next week, jet will be south of the area and move back north into
the region towards midweek.

At the surface, low pressure will be filling in as it continues
moving northward within the Canadian Maritimes Friday night.
High pressure will build in from the west Friday night into
Saturday. The pressure gradient will slowly decrease during the
time period. Weather will be dry with winds eventually becoming
less gusty.

High pressure will strengthen as it moves east Saturday night
with the local pressure tendency in the region increasing
Saturday night. The high will be moving offshore going into
Sunday and will eventually give way to an approaching complex
low pressure system approaching from the south and west. The
progression of the system will have a warm front passage
followed by a cold front passage Monday into Monday evening.

Dry weather will prevail Sunday into Sunday evening as the
atmospheric column will have to sufficiently moisten before
the commencement of rainfall ahead of this system. Rain becomes
likely late Sunday night and continues through much of Monday.
Heavy rain will be possible Monday morning with the bulk of the
rainfall occurring Monday morning into early Monday afternoon.
Rain tapers off Monday night.

Rain showers a possibility again on Tuesday into Tuesday night
with another cold frontal passage. Models show possible
stalling of the front offshore heading into Wednesday so another
chance of rain showers is forecast Wednesday as well.

Temperatures on average are forecast to be a few degrees below
normal Friday night through Saturday night, near normal Sunday,
above normal Sunday night through Monday night, and closer to
normal thereafter.

&&

.AVIATION /16Z THURSDAY THROUGH MONDAY/...
A strong frontal system will impact the terminals today, with an
approaching warm front this morning, followed by a cold frontal
passage early to mid afternoon.

MVFR conditions become widespread toward 14Z Thursday with
showers and a chance of thunderstorms. Some of the thunderstorms
may produce wind gust to near 40 kt. VFR returns aft 18-21Z.

A S/SE flow will increase to 10 to 15 kt with gusts 20 to 25
kt this morning. Low level wind shear develops and persists
until the cold frontal passage.

With the frontal passage winds shift to the west and increase to 15-
25 kt with gusts 30-40 kt. Gusty W flow continues tonight at
20-30 kt.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Amendments likely for onset of gusts this
morning and ceiling category changes. Brief IFR conditions
possible this morning.

The afternoon KJFK haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.

KLGA TAF Comments: Amendments likely for onset of gusts this
morning and ceiling category changes.

The afternoon KLGA haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.

KEWR TAF Comments: Amendments likely for onset of gusts this
morning and ceiling category changes.

The afternoon KEWR haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.

KTEB TAF Comments: Amendments likely for onset of gusts this
morning and ceiling category changes. Brief IFR conditions
possible this morning.

KHPN TAF Comments: Amendments likely for onset of gusts this
morning and ceiling category changes.

KISP TAF Comments: Amendments likely for onset of gusts this
morning and ceiling category changes. Brief IFR conditions
possible this morning.

.OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...
.Friday...VFR with W winds G35-40kt.
.Saturday...VFR. NW winds G20-25kt
.Sunday...VFR.
.Sunday Night-Monday...MVFR to IFR in rain. S winds G20-30 kt.
Chance of LLWS.

&&

.MARINE...
Gales on all waters today through Friday.

A strong frontal system will pass through the waters today with a
strengthening southerly flow this morning, followed by a westerly
gale developing in the afternoon. There looks to be short respite
for the first half of tonight before gales return to the waters
during the early morning hours Friday. A shot of cold air in
conjunction with deepening low pressure tracking from northern New
England into the Canadian Maritimes Thursday night into Friday will
allow gales to continue through Friday evening.

SCA gusts for all waters Saturday. Sub-SCA conditions Saturday night
into Sunday evening as high pressure moves across the waters. SCA
gusts return for all waters late Sunday night with gales on the
ocean probable again Monday with rest of waters maintaining SCA
gusts. SCA gusts linger into much of Monday night. Ocean seas
forecast of 5 to 8 ft Friday night, 3 to 5 ft Saturday morning into
early Saturday afternoon. Then below 5 ft ocean seas thereafter
through Sunday evening. Ocean seas build back up to near 6 to 11 ft
late Sunday night into early next week.

&&

.FIRE WEATHER...
Wetting rains today should help limit fire growth potential on
Friday despite strong winds and low afternoon RH. With some
drying out Sat could be a day of concern, with W winds still
gusting to 30 mph and min RH 20-30%.

&&

.HYDROLOGY...
Rainfall of 1/4 to 1/2 inch with locally higher amounts
expected today. Low chance of minor nuisance flooding.

QPF 1-2 inches Sunday night into Monday could also cause at
least minor poor drainage flooding at that time.

&&

.TIDES/COASTAL FLOODING...
The combination of spring tides (some places needed less than
1/4 ft of positive tidal departures for minor coastal flooding)
and background tidal anomaly will have water levels exceeding
minor flood thresholds for vulnerable locations along Western
Long Island Sound, the south shore bays of western Long Island,
and along NY/NJ harbor. This all despite mostly weak wind/wave
forcing.

Astronomical tides are about 1/2 ft lower for this mornings
high tides, but strengthening SE flow ahead of an approaching
frontal system should allow for surge of 1-2 ft to develop, with
another round of widespread minor coastal flooding in the
aforementioned areas. Timing of peak winds looks to be after
high tide farther east, but if stronger winds arrive sooner,
minor coastal impacts could occur there as well.

Strong offshore flow develops before tonight high tide cycle.
Similar to Wednesday nights tide, not much surge needed to reach
minor flooding thresholds. Highest threat of minor coastal
flooding is along the south shore bays of Long Island, with
water slow to exit through the inlets. Elsewhere, a negative
surge will likely have water levels falling below minor flood
thresholds.

Breaking waves likely to build to 4-6 ft today, which will
likely cause beach erosion, but dune impacts should be minimal.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is undergoing
its final stages of testing, and is operating at full power.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 8 PM EDT this evening for CTZ005>012.
     Coastal Flood Advisory until 2 PM EDT this afternoon for
     CTZ009-010.
NY...Wind Advisory until 8 PM EDT this evening for NYZ067>075-
     078>081-176>179.
     Coastal Flood Advisory until 2 PM EDT this afternoon for
     NYZ071-078-177.
     Coastal Flood Advisory until 2 PM EDT this afternoon for
     NYZ080-179.
     Coastal Flood Advisory from 8 PM this evening to 1 AM EDT
     Friday for NYZ178-179.
NJ...Wind Advisory until 8 PM EDT this evening for NJZ002-004-006-
     103>108.
MARINE...Gale Warning until 6 PM EDT Friday for ANZ330-335-338-340-345-
     350-353-355.

&&

SYNOPSIS...CB/Goodman
NEAR TERM...CB/JP
SHORT TERM...CB
LONG TERM...CB/JM
AVIATION...DW
MARINE...DW
FIRE WEATHER...
HYDROLOGY...CB/Goodman
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Apr 9, 11:28 AM EST, 1 hour 27 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
1228 PM EDT Thu Apr 9 2020

CTZ005>008-011-012-NJZ002-004-006-103>108-NYZ069-070-072>075-079-081-
176-101630-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Middlesex-Southern New London-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Rockland-
Northern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northeastern Suffolk-
Southeastern Suffolk-Northern Queens-
1228 PM EDT Thu Apr 9 2020

...SEVERE THUNDERSTORM WATCH 96 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ067-068-101630-
Orange-Putnam-
1228 PM EDT Thu Apr 9 2020

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ009-010-NYZ071-078-080-177-101630-
Southern Fairfield-Southern New Haven-Southern Westchester-
Northwestern Suffolk-Southwestern Suffolk-Northern Nassau-
1228 PM EDT Thu Apr 9 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 96 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Severe Thunderstorm Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-350-353-355-101630-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1228 PM EDT Thu Apr 9 2020

...GALE WARNING IN EFFECT UNTIL 6 PM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 96 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ178-101630-
Southern Queens-
1228 PM EDT Thu Apr 9 2020

...SEVERE THUNDERSTORM WATCH 96 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EDT FRIDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ179-101630-
Southern Nassau-
1228 PM EDT Thu Apr 9 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 96 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EDT FRIDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Severe Thunderstorm Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Apr 9, 12:26 PM EST, 29 minutes before
Special Weather Statement
National Weather Service New York NY
126 PM EDT Thu Apr 9 2020

NJZ004-006-104>108-NYZ072>075-176>178-091815-
Hudson-Eastern Union-Eastern Essex-Western Union-Western
Essex-Eastern Bergen-Eastern Passaic-Northern Nassau-Kings
(Brooklyn)-Northern Queens-Southern Queens-Bronx-New York
(Manhattan)-Richmond (Staten Is.)-
126 PM EDT Thu Apr 9 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUDSON...EASTERN
PASSAIC...UNION...SOUTHEASTERN BERGEN...ESSEX...QUEENS...RICHMOND...
BRONX...KINGS...NEW YORK (MANHATTAN) AND NORTHWESTERN NASSAU
COUNTIES...

At 125 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ramsey to Bound Brook. Movement was
east at 50 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

These storms will be near...
  Paterson and Wayne around 130 PM EDT.
  Hackensack and Bergenfield around 140 PM EDT.
  Linden and Riverdale around 145 PM EDT.
  Huguenot and Tottenville around 150 PM EDT.
  Todt Hill and Oakwood around 155 PM EDT.
  Sands Point and Port Washington around 200 PM EDT.
  Glen Cove and Coney Island around 205 PM EDT.
  Rockaway Beach around 210 PM EDT.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 400 PM EDT for
northeastern New Jersey...and southeastern New York.

LAT...LON 4050 7426 4050 7428 4060 7422 4060 7446
      4066 7440 4067 7446 4075 7436 4090 7434
      4095 7428 4094 7415 4089 7413 4094 7407
      4087 7374 4089 7358 4076 7371 4057 7379
      4053 7393 4056 7401 4056 7403
TIME...MOT...LOC 1725Z 282DEG 42KT 4103 7419 4057 7457

JM
Special weather statement, Apr 9, 12:42 PM EST, 13 minutes before
Special Weather Statement
National Weather Service New York NY
142 PM EDT Thu Apr 9 2020

CTZ006>008-011-012-091830-
Southern Middlesex-Southern New London-Northern New London-Northern
New Haven-Northern Middlesex-
142 PM EDT Thu Apr 9 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NEW LONDON...NORTH
CENTRAL NEW HAVEN AND MIDDLESEX COUNTIES...

At 141 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Durham to near Fishers Island.
Movement was northeast at 70 mph.

Winds in excess of 45 mph are possible with these storms.

Locations impacted include...
Meriden, Middletown, Wallingford, Norwich, New London, Colchester,
East Hampton, Groton, Old Saybrook, Durham, Salem, Chester, Mystic,
Hartford and Cheshire.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 400 PM EDT for
southern Connecticut.

LAT...LON 4142 7180 4141 7184 4134 7183 4129 7200
      4130 7216 4127 7221 4142 7265 4144 7265
      4143 7269 4150 7290 4158 7275 4163 7270
      4165 7250 4158 7247 4160 7234 4164 7233
      4167 7227 4171 7224 4166 7216 4164 7179
TIME...MOT...LOC 1741Z 226DEG 59KT 4147 7274 4126 7208

JM

The radar

The Philadelphia radar (KDIX), 76 km away, was scanning. The volume nearest the first event began at 17:54 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Union

When
April 9, 12:55 PM EST
Where
Union County, Linden Arpt
Measured
57 kt (66 mph) measured gust
Reported by
AWOS
Coordinates
40.620, -74.250

A thunderstorm wind gust of 66 mph was reported at Linden Airport.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2020Every state in 2020This day in weather historyWarnings in New Jersey, April 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 881354.